MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KCFW-8.0-35-70-RB-HFANL1-HC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = phone: (b)(6) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported (via a prospective, post-market, multicenter, observational study), during a procedure involving treatment for a thoracoabdominal aortic aneurysm, the hub separated from a flexor high-flex ansel guiding sheath upon removal of the device.Per the reporter, the hub separated due to extreme friction with the sheath and wires.Access was obtained in the right and left femoral arteries and the left axillary artery during the procedure.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.The complaint sheath was advanced through an unspecified 12-french sheath via the left axillary artery.Resistance was encountered upon both insertion and removal of the complaint sheath, reportedly due to an unspecified wire that was inserted parallel to the device, inside the unspecified 12-french sheath.The sheath successfully accessed the target vessel and performed as intended, and an unspecified bridging stent was delivered through the sheath.The hub separated as the complaint device was removed over an unspecified amplatz stiff wire, by pulling from the sheath hub.The dilator was not reinserted prior to sheath removal.Side-branch catheterization and placement of all bridging stents was successful.No additional procedures were required.The patient did not have any significant medical problems or complications during the study procedure.The patient was discharged to home three days after the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported (via a prospective, post-market, multicenter, observational study), during a procedure involving treatment for a thoracoabdominal aortic aneurysm, the hub separated from a flexor high-flex ansel guiding sheath upon removal of the device.Per the reporter, the hub separated due to extreme friction with the sheath and wires.Access was obtained in the right and left femoral arteries and the left axillary artery during the procedure.The access site was not scarred, and the anatomy was not stenosed, tortuous, or calcified.The complaint sheath was advanced through an unspecified 12-french sheath via the left axillary artery.Resistance was encountered upon both insertion and removal of the complaint sheath, reportedly due to an unspecified wire that was inserted parallel to the device, inside the unspecified 12-french sheath.The sheath successfully accessed the target vessel and performed as intended, and an unspecified bridging stent was delivered through the sheath.The hub separated as the complaint device was removed over an unspecified amplatz stiff wire, by pulling from the sheath hub.The dilator was not reinserted prior to sheath removal.Side-branch catheterization and placement of all bridging stents was successful.No additional procedures were required.The patient did not have any significant medical problems or complications during the study procedure.The patient was discharged to home three days after the procedure.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿reinsertion of the dilator prior to removal of the flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event.Per the reporter, the hub separated due to extreme friction with the sheath and wires.The dilator was not reinserted to lessen the risk of sheath material or hub separation upon withdrawal, as per the ifu.The sheath was pulled by the hub for removal.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18598528
Report Number1820334-2024-00134
Device Sequence Number19519562
Product Code DYB
UDI-Device Identifier00827002562288
UDI-Public(01)00827002562288(17)260804(10)15595005
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Catalogue NumberKCFW-8.0-35-70-RB-HFANL1-HC
Device Lot Number15595005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AAA-BIFURCATED-GRAFT; BEGRAFT PLUS 8X57, 7X57, 6X58, 5X58; CODA-2-9.0-35-120-32; THORACO-ABDOMINAL-SIDE-BRANCH; THSCF-35-260-1.5-ROSEN; TSCMG-35-260-7-LES; ZISL-16-93, ZISL-20-59
Patient Age77 YR
Patient SexMale
Patient Weight107 KG